Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 15, 2025, 3:34 PM CST for Alexander County, Illinois; 5 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 3:34 PM CST (21:34 UTC)
- Expired
- Feb 15, 2025, 8:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Butler County, MO, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 85 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 395 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 2:41 PM CST, 53 minutes earlier. Its key messages:
- A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri.
- A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats.
- A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible.
- Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible.
- Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week.
Area forecast discussion, Feb 15, 2:41 PM CST, 53 minutes before
Area Forecast Discussion National Weather Service Paducah KY 241 PM CST Sat Feb 15 2025 .KEY MESSAGES... - A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri. - A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats. - A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible. - Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible. - Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week. && .DISCUSSION... Issued at 216 PM CST Sat Feb 15 2025 A major flash flood event is ongoing this afternoon. Regional radar shows widespread rain moving west to east through the region. Cooler cloud tops and lightning have developed to the south which will only exacerbate ongoing flooding issues with heavier rain rates at times. Several flash flood warnings are currently in effect across western Kentucky where radar and gage estimates of 2-4 inches (locally higher) of rain has already fallen. Given the increasing convective nature of these rain showers, conditions are only expected to worsen over the afternoon and evening. We continue to highlight this as a dangerous and major/potentially historic flash flood event. The threat remains for strong to severe storms this afternoon. This all comes down to whether we see any updrafts becoming surface based. Some hi-res sources suggest this may occur but the window looks small and only confined to the far southeast corner of our forecast area from roughly Calloway to Todd counties in Kentucky. If we do see surface-based instability, a few mesovorticies may develop with in the main squall line, with a locally enhanced straight-line wind and spin-up tornado risk. A cold front will move through the region tonight bringing a blast of Arctic air for tonight and sets the stage for a week long period of much colder weather. Upper level ascent still looks pretty strong overnight as a band of snow showers moves across the region. Some of this snow may be heavy at times as there is a very short window of time where the moisture and lift align well in the DGZ. We could see a dusting to 1 inch of snow overnight along with the possiblity of moisture on roadways freezing. Confidence continues to further increase that a period of accumulating snow will impact the region Tuesday night into Wednesday. The trend with the NBM and ensembles solutions has been increasing as we get closer to this event. NBM probability of greater than 2 inches of snow is now 70-90% and 50-70% chance of 4 inches or more. Still plenty of time for changes but confidence is only increasing that impactful heavy snow will arrive Tuesday PM into Wednesday. Behind this system, very cold temperatures settle into the region as Arctic high pressure dives into the Midwest. Highs will only reach the teens to lower 20's Wednesday through Friday with lows in the single digits possible. Wind chills below zero appear likely as well. While we saw some of these temperatures back in January, its possible we may see very similar conditions if not colder this week. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1124 AM CST Sat Feb 15 2025 Widespread moderate to heavy rain and scattered thunderstorms will bring generally LIFR to IFR conditions at all terminals through the next 6 to 12 hours of the forecast period. Behind a cold front, winds will shift toward the north with periods of rain or snow shower activity tonight. Conditions improve slightly after 12z or so as cigs rise and precipitation exists the area. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Flood Watch through late tonight for ILZ082-083-085>094. MO...Flood Watch through late tonight for MOZ108>112-114. IN...Flood Watch through late tonight for INZ081-082-085>088. KY...Flood Watch through late tonight for KYZ001>022. && DISCUSSION...AD AVIATION...AD
Hazardous weather outlook, Feb 15, 2:11 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 211 PM CST Sat Feb 15 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 211 PM CST Sat Feb 15 2025 /311 PM EST Sat Feb 15 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Considerable to potentially major flash flooding is ongoing this afternoon and expected into tonight across western Kentucky and southwest Indiana as well as adjacent parts of southern Illinois and southeast Missouri. Refer to the Flood Watch for more details. A few strong to severe thunderstorms are possible late this afternoon and tonight for locations near the Kentucky-Tennessee border. Isolated damaging wind gusts and a brief tornado or two are the main risks. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snowfall with travel impacts is becoming increasingly likely Tuesday afternoon through Wednesday morning. Dangerous cold is forecast for much of next week. Morning wind chill values will be near or below zero from Wednesday through Friday. Widespread river flooding will continue or is forecast to develop long parts of the Ohio and Green Rivers for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter reports of flooding, heavy rainfall measurements, and any damage reports from thunderstorms would be appreciated today and tonight.
In the hours before
Local storm report, Feb 15, 3:06 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
306 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Flash Flood 1 ENE Pembroke 36.78N 87.35W
02/15/2025 Christian KY Emergency Mngr
Water surrounding two homes in Pembroke and
over roadways.
&&
JGGLocal storm report, Feb 15, 3:07 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
307 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM Flash Flood 3 NNE Wingo 36.68N 88.73W
02/15/2025 Graves KY Public
Water has left Obion Creek and is
approaching and surrounding several homes.
&&
JGGLocal storm report, Feb 15, 3:10 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
310 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood Slaughters 37.49N 87.50W
02/15/2025 Webster KY Emergency Mngr
Highway 138 flooded near Slaughters.
&&
JGGLocal storm report, Feb 15, 3:11 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
311 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Flash Flood 1 N Hopkinsville 36.87N 87.49W
02/15/2025 Christian KY Broadcast Media
Widespread and significant flooding in
Christian County. Numerous roadways and
highways closed. Water approaching homes in
some locations.
&&
JGGLocal storm report, Feb 15, 3:12 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
312 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Flash Flood 1 E New Madrid 36.59N 89.53W
02/15/2025 New Madrid MO Emergency Mngr
Several roads in the county with water over
them, or very close. Most city streets
flooding in New Madrid.
&&
JGGLocal storm report, Feb 15, 3:17 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
317 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 1 ENE Murray 36.62N 88.29W
02/15/2025 Calloway KY Trained Spotter
Clarks River and Bee Creek out of bank and
approaching homes in and around Murray.
Numerous roadways closed in the county.
&&
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:02 AM CST | Flash Flood Warning | PAH | Christian, Todd, Trigg | 12 hr |
| Feb 15, 6:14 AM CST | Flash Flood Warning | PAH | Calloway | 12 hr |
| Feb 15, 6:17 AM CST | Areal Flood Advisory | PAH | Fulton, Graves, Hickman | 2 hr |
| Feb 15, 8:38 AM CST | Flash Flood Warning | PAH | Fulton, Graves, Hickman | 9 hr |
| Feb 15, 8:44 AM CST | Areal Flood Advisory | PAH | McCracken | 5 hr |
| Feb 15, 8:54 AM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 9 hr |
| Feb 15, 10:22 AM CST | Flash Flood Warning | PAH | Carlisle, Graves, Hickman, Marshall | 9 hr |
| Feb 15, 10:34 AM CST | Flash Flood Warning | PAH | Caldwell, Hopkins, Livingston, Lyon, Muhlenberg | 8 hr |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Livingston, McCracken | 13 days |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 14 days |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Henderson | 21 days |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Daviess | 9 days |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Daviess, Henderson | 10 days |
| Feb 15, 11:29 AM CST | River Flood Warning | PAH | Crittenden, Livingston | 13 days |
| Feb 15, 1:02 PM CST | Areal Flood Advisory | PAH | Fulton | 62 min |
| Feb 15, 1:29 PM CST | Flash Flood Warning | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 6 hr |
| Feb 15, 1:40 PM CST | Flash Flood Warning | PAH | Ballard, Livingston, McCracken | 6 hr |
| Feb 15, 2:04 PM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Feb 15, 4:22 PM CST | Flash Flood Warning | PAH | Henderson | 7 hr |
| Feb 15, 5:36 PM CST | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 7 hr |
| Feb 15, 5:47 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.